Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Have dark patches, blood spots on side of my tongue. Finished TB medicines. Why is tongue pale and white coated?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
I have dark patches on side of my tongue.Also lining near my mouth feels cottony. Just now, I saw a blood spot as small as apinhole under my tongue.What could allthese be?thank you!
I finished 6 month anti TB meds last March.Midway to it, my mouth felt numb for a week.Also 3 small dark spots on middleof tongue.My tongue looked pale and white coating everytime I wake up in the morning.Corner of my mouth is so sensitive to hot food n beverages
Posted Wed, 4 Jul 2012 in General Health
Answered by Dr. Jasvinder Singh 2 hours later
Thanks for posting your query.

From the symptoms the white coating on tongue can be due to candida infection or thrush.

Thrush appears as white patches in the mouth. Usually they can be seen on the tongue, inside the cheeks, under the tongue, and in the back of the throat. I suggest you to get an examination done from your doctor and get a KOH examination of the scrapings done of these white coatings.

Nystatin liquid is used by swishing a bit in your mouth several times a day and then swallowing the medicine. Throat lozenges called Mycelex trouches can also be used. But they should be used only after diagnosis has been confirmed and these medications prescribed by your doctor.

If the symptoms are severe then oral antifungals may be needed. You can fight against the taste by having citrus juices, lemonade and foods marinated in vinegar and brushing the tongue when you brush your teeth. But the definitive treatment consists of treatment of oral infections.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor